MAUDE Adverse Event Report: NEWPORT MEDICAL INSTRUMENT, INC HT70; VENTILATOR, CONTINUOUS, FACILITY USE

NEWPORT MEDICAL INSTRUMENT, INC HT70; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number HT0
Medical Device Problem Code Defective Alarm (1014)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The ht70 ventilator was returned for failure investigation.The unit under testing (uut) was powered and it initially successfully completed post (power on self test).After the unit under testing (uut) was powered down, the shutdown buzzer was immediately silenced.The unit under testing (uut) was disassembled and the top membrane was tested and inspected.This lower resistance indicated a short between the alarm silence and breathing indicator pin.At the end of a typical shutdown sequence, the breathing indicator led briefly illuminates.Therefore a short between the breathing indicator pin and the alarm silence pin would cause the buzzer to be silenced at the end of the shutdown sequence.The root cause of the reported symptom was that pins 2 and 3 of the top membrane were shorted.After a few power cycles, an additional symptom of the device freezing on the 6-image display was observed.The serial port of the device was connected to a computer with hyper terminal software.This was address and upgrading to new software version rectifies this issue.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the ht70 ventilator had not generated an audible alarm when the device was shut down.The ventilator was not in use on a patient at the time of the reported event. .

Brand Name
HT70
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
NEWPORT MEDICAL INSTRUMENT, INC
1620 sunflower ave
costa mesa CA 92626
MDR Report Key7806608
Report Number2023050-2018-00057
Device Sequence Number1351019
Product Code CBK
UDI-Device Identifier10884521542143
UDI-Public10884521542143
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K111146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHT0
Device Catalogue NumberHT70M-WW-NA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2018
Initial Report FDA Received Date08/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1